Allergies can be funny things. You can not be allergic to something for 40 years, and then all of a sudden you are.

Earlier in the week, my Mom came down with an UTI. She gets them fairly frequently, and happened to have a full course of antibiotics on hand from the last time she had one (they had been going away on trip just as she got the last one, and the Doctor gave her a repeat on her course of antibiotics just in case the first course failed to clear it. She filled both the original and the repeat before going on the trip and then never used the repeat) so she started herself on it.

Anyways, over the week, my Dad noticed that she did not seem herself (he hasn’t told me what he noticed exactly) and wanted her to go see the Doctor. She insisted that she was fine, she could tell the UTI was improving. Then on Thursday night, she started to get a rash. Dad insisted that she needed to go to the Emergency Room. She didn’t want to, but my Dad pointed out that if it was him, she would insist he go, and that made her stop objecting. The rash started on her arms, but by the time she was admitted, it was all over her body.

Good thing Dad pulled out that tactic. She was admitted to hospital Thursday night for observation. Based on some of the tests they did, they were even worried it might have damaged her heart. That’s subsequently been ruled out, but they are going to keep her in until at least Monday. Last night she got her IV out

My Mom is a retired nurse, with a “I don’t want to bother them if it is nothing” attitude coupled with a “I don’t want to be the centre of attention” attitude. Even now, she doesn’t want a lot of visitors at the hospital. She had my Dad explicitly tell me to tell Mr I’s parents they don’t need to visit. It’s not that she has anything against them (though she is not a fan of my FiL) it’s just that they dropped in to visit my Dad when he was in the hospital in August, and while my Dad was touched they came by, Mom would find it stressful.

Long story, short: If you feel different on meds you have taken before, see a Doctor. Just because everything was fine last time, doesn’t mean it will be this time.